After my first consultation at pain clinic, I have been told to increase my amitriptyline from 20mg at night to a max of 100mg at 10mg increases per week. I have also been told to start on pregabalin twice a day which I am starting next weekend. Increasing amitriptyline from 20mg to 30mg this weekend, Saturday was pretty dazed all day, today Sunday slept till 11.30 and felt less than 100%. I dread to think of the effects of both together but in order to remove morphine at night for sleep, it is worth it?!?! Anyone else felt this way after start of increase of amitriptyline? I normally take them at 9pm and considering earlier as work tomorrow may be difficuilt if feeling this way as driving may be an issue of safety at 7am when I leave.
Amitriptyline dose increase: After my first... - Pain Concern
Well driving if you feel at all sleepy or drowsy anything you cannot drive, I cannot take amitriptyline, I saw small people climbing the walls and the pain clinic in Brecon stopped me using at once.
They transferred me over to high dose codeine, and Gabapentin and slow release Buprenorphine patch, which does help me. I have now stopped the codeine .
But driving can be difficult and of course if they make you drowsy at all then use a taxi...
David takes 75mg at night and has no problems driving the following day. He has been on this dose for a couple of years. So maybe his body has adapted to this amount.
Whatever you don't drive if you feel like you have dne today.
He also has morphine patches which he wears continuously. Why have you stopped yours?
Thanks Pat for your reply. I am still taking morphine but docs and occupational health for work both agree that being on morphine is not good in the long term and should not be used if it can be helped. Codiene has been ok for day pain at no but not ideal. When first on morphine had to be off work for over a month, they tried nefopam and tramadol but didn't work, still had 5/7 nights sleep disturbed. Just got back to work after summer hold and trying to keep in there. So far touch wood had 1 week of undisturbed sleep so fingers crossed. Was on gabpentin before amitriptyline as wasn't great on it. Drove this afternoon and felt OK but couldn't have drove just after I got up. Sort of a woolly head effect.
Well you take care tomorrow and let us know how you get on.
Everyone's pain is different as is teir bodies. What helps one person is hopeless for another. that's why the pain clinic has sucj a cipboard so full! davi has tried preganalin twice and it's sister onces. (Can't spell it) and was a complete zombie before getting up to half dose. So that's why he's on mor[hine. Topped up with cocdramol. Amitryptiline is the icing on the cake.
You find your level and if it works for you then that's what matters.
My doctor tells me that more than 5 x10mg a day has no more affect ...
My doc when I showed him the notes he said, you might struggle to get past 60/70mg as most people do. 100mg is a lot but ideal but even pain consultant said you need to self medicate the dose to regulate meds. I see him in 3 months but said will see my known gp in a month for a catch up as may need blood tests to check my body is coping with these powerful drugs.
Hello mich6666 - Do you mean 5 x10 mg Amitriptyline?
I take 25gms of pregabalin twice daily. I was supposed to take 20mg of amytriptiline at night as well. But I couldn't function I was so lethargic and sleepy I had to stop it, the doctor agreed. I don't drive fortunately ......
Hi . At the moment I am taking Pregabalin 300 mg twice a day , 60mg of Nortryptyline in the evening and am wearing 50 mcg Fentanyl patches ... I find that the total effect of these drugs varies from day to day . Sometimes , around 3 or 4 o'clock pm , my energy suddenly dives , and I end up virtually asleep on my feet .... I don't dare sit down if I am at work for I would be out for the count . I have been known to step over the thin line into sleep , whilst being engaged in conversation ... I find it quite worrying to come to , all of a sudden , not knowing what has been said and what I am expected to answer . Occasionally , I have hallucinated ... also very disconcerting . Other days I could be low in energy , but manage to get through the day , and literally fall into bed . All this is a high price to pay , but at least I don't experience the worst of the pain , when I lose my identity in a head seemingly burning in a white-hot flame ... makes me think of a phosphorus burn .,
I had problems on amitritilyne - and it's friend nortriptilyne - and pregabalin. Getting past 30mg on the triptilyne pills was impossible for me, but I know other people who can take it fine.
If you don't need to drive once you're at work, can you delay taking the morning dose until you arrive? And then take the night time dose in the evening, as you say, earlier than bed time - so long as that gives you enough space between doses? I had to do that with pregabalin, and everyone always knew when I'd taken my pill as my pupils used to get a bit wide about 20 minutes after! Then by the time it got to home time I was safe to get behind the wheel again.
Sillyoldwizard, I too hallucinated on nortrip and pregabalin and used to have a desire to laugh out loud at inappropriate moments with the pregabalin. I had to give them up in the end - they weren't doing anything for the pain. It was rather freaky hallucinating - I'm not sure what's worse - nodding off like you have mid-conversation, or chatting away to a coat which had turned into a person, as I did one morning. Life certainly wasn't dull.
Hi teadrinker, a teacher eh? Thought and talked through with SLT at school so they are aware as are all staff in my department are aware to look out for any changes in my behaviour etc. Talking to an inanimate object would be amusing to the kids! Have made them also aware the potential issues just after a doseage change and might struggle first thing. How were your colleagues?
No, I'm not a teacher, but it's funny that you mention SLT as that is what I am, though not with kids! (Just need to point out that the pain and its associated problems don't impact on me being able to work safely!) My colleagues have always been great, and I do think it's worth explaining quietly and without being dramatic if you change medication or have some unusual symptoms, and how you would like people to react if they spot them. (I've worked with diabetics and people who have seizures and it's important to know what to do if they become unwell, so why not for pain or medication changes?) I wouldn't have known, for example, that my pupils were dilated had my colleagues not mentioned it, and therefore had to adjust my work schedule accordingly as it's not appropriate to turn up to certain work situations looking 3 sheets to the wind! On the other hand, I sometimes choose not to let on if I'm feeling a bit rough - no one knows that today has been hard because I had some botox at the pain clinic last night - I just wanted to crack on and use work as a distraction. It's good to be at home though.
it seems that everyone has different level at which the drugs are effective or produce such dreadful side effects that they have to stop them! I took a weeks leave from work to try Gapapentin - day one I fell asleep at the computer, not bad as I just lay across the desk unconscious for 20 minutes with my husband lifting my eyelids in panic. Day 2 , I was cooking and had just about enough awareness to turn off the gas before I collapsed to the floor for half an hour.
obviously. after a telephone conversation with my doctor I came off them over the next three days. back to work in pain!
Since then i have attended a pain clinic and group and have gone back to basics and know when to add in on top. Not always brilliant - but I can work again!
good luck to all of you,
Hi. My husband was taking 75mg of Amitryptylene at bedtime. This was in addition to Buprenorphine and gabapentin. It helped him sleep but he was often drowsy in the morning. He can not work due to his disabilities so driving wasn't an issue. However he developed tremors in his hands and cramps in hands and feet at times. He also began dropping things for no reason, his hand would just let go. After many tests it was suggested that it was either chronic pain syndrome or his meds causing these random events. With our GP's help he slowly cut the dose of Amitryptylene until he was on 20mg a night. However although it seemed to help with the tremors it has meant sleepless nights for him. He has once again upped the dose slightly.
At the moment we are considering going back to the GP to get more advice.
I used amitryptiline for nerve pain. It caused terrible overheating on overeating sweets plus sedation. I asked about alternatime meds. I then used Pamelor which generic name is nortryptiline. I was good with that, no real side effects, only relief. Ask if nortryptiline is a substitute if interested.
Eventually switched to Cymbalta which was just as good.
Not what you're looking for?
You may also like...
been prescribed Amitriptyline for pain/ stomach problems. I just started on 30mg, last night was my...
does help a lot but I think 20 mg at night as I have been started on (was on 10 mg for yrs but the...
and taking amitriptyline? I have only been prescribed amitriptyline 10mg and keep getting told that...
and my GP prescribed me with Amitriptyline, of which I took one dose at night and the next morning...
visit to my doctor I am now on Amitriptyline starting at 10 mg at night a couple of hours before...